What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 4, 2:44 PM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 4, 2:44 PM EST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
344 PM EDT Thu Jul 4 2019
.SYNOPSIS...
High pressure centered off the East Coast through tonight will shift
farther away Friday into Saturday. A warm front over northern
Pennsylvania will lift northward tonight, then a cold front crosses
our area later Saturday afternoon and night. High pressure builds in
late Sunday and remains in place through Wednesday before weakening
some. A cold front should then arrive late Thursday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Slow moving thunderstorms with heavy were occurring in the Maryland
counties of Caroline, Talbot and Queen Anne's at mid afternoon.
There were scattered showers and thunderstorms up into northern
Delaware, southeastern Pennsylvania and far southwestern New Jersey.
A weak surface boundary extended southward through the Susquehanna
River Valley in Pennsylvania across the Chesapeake Bay region, then
off the Middle Atlantic coast. It was providing a focus for some of
the showers and thunderstorms. The boundary is expected to move
little into this evening.
The convection in far southwestern New Jersey and northern Delaware
should dissipate by about 6:00. Showers and thunderstorms are
forecast to continue into the evening from Berks County and Chester
County down into northeastern Maryland, with locally heavy rainfall
continuing. The convection is anticipated to dissipate gradually
with the loss of daytime heating. Areas to the northeast of the
current convection, up into the Poconos and northern New Jersey, are
expected to remain rain-free into this evening.
We are forecasting a partly to mostly cloudy sky for the overnight
period with no additional rainfall. Conditions will remain warm and
muggy with lows ranging from the upper 60s to the middle 70s. The
wind should be light and variable.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
The surface boundary is forecast to lift northward through our area
on Friday. The day should begin with a mostly cloudy sky. There will
likely be a decrease in cloud cover for the late morning and early
afternoon from the Interstate 95 Corridor southeastward.
It will be another warm and humid day. Mixed layer CAPE values are
expected to rise into the 1500 to 2000 J/kg range for the afternoon
hours. As a result, another round of showers and thunderstorms is
anticipated. It should affect all of eastern Pennsylvania,
northeastern Maryland, Delaware and New Jersey. The lowest chance
for rain is close to the coast. Precipitable water values are
expected to be near or slightly above 2 inches, so additional heavy
rainfall is possible.
High temperatures are forecast to be mostly in the upper 80s.
Readings should not get above the lower 80s right along the coast,
and in the elevated terrain of the Poconos.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Summary...Hot/very humid conditions into the weekend, then some
cooling and less humid air arrives late Sunday and especially early
next week. The heat and humidity should then build again some
Wednesday and Thursday.
Synoptic Overview...A nearly zonal flow pattern to start the
weekend, however a shortwave trough embedded within this flow moves
through on Saturday. A strong closed low centered well east of
Hudson Bay Canada should amplify enough to result in more of a
trough in the Northeast and northern Mid-Atlantic regions Sunday
into early next week. This eventually gives way to some ridging near
mid-week, then another upper-level trough moving across the Great
Lakes should toss a cold front into our area around the late
Thursday time frame. There is quite a bit of difference among the
model guidance however regarding the timing and phasing of the waves
progressing across the northern tier states. This results in low
confidence regarding the timing of wave-triggered convection
especially to our west and northwest.
For Friday night and Saturday...A mainly zonal flow aloft continues,
although a shortwave in this flow with a small trough may assist in
convection into the evening. This may be more inland and should be
diurnally driven. As a result, carried the highest PoPs for a time
in the evening then these lower through the overnight. The
environment is unstable however the flow is weak through Friday
night, therefore convection should tend to collapse and dissipate
through the evening. It will be rather warm and muggy though Friday
night, with perhaps some areas of low clouds and/or fog.
An upper-level trough starts to amplify across the Northeast by late
Saturday. While surface low pressure is forecast to track well to
our northeast, its cold front arrives later in the day and at night.
While height falls are not forecast to be all that significant,
plenty of instability with no real cap in place should result in
some convective development by early afternoon. The shear once again
is rather low given weak flow (some increase to near 20 knots in the
mid levels though during the afternoon and evening), therefore
convection may tend to be pulse in nature before perhaps some
organization into multicells by late afternoon. Some guidance
suggests better organization into a line or broken line of
convection tied to the cold front entering our northern and western
zones late in the afternoon and evening. As of now, the severe
thunderstorm risk looks to be low due to a lack of overall shear,
however if convection is able to organize into clusters or lines and
develop a cold pool then locally strong to damaging winds would be
possible given an inverted-V signature in the lower levels. High
precipitable water values will yield locally very heavy rain, and
this could be enhanced some if convection is rather slow to move.
Convection should weaken during the night as the airmass stabilizes
some.
Saturday may start with some areas of low clouds and/or fog,
otherwise cumulus development should get underway by late morning
especially inland. Light flow will also result in a sea breeze,
which may also help to pop at least isolated convection in the
afternoon. The combination of temperatures peaking around 90F for
many locations with dew points into at least the lower 70s, results
in 95-100F heat indices in the afternoon. While most values are
anticipated to fall short of heat advisory criteria, it will be
close for the I-95 urban corridor from Trenton to Philadelphia to
Wilmington and perhaps into the Lehigh Valley area where criteria
starts at 100F. We will continue to keep a mention in the Hazardous
Weather Outlook. The quicker clouds and convection develop, the
lower chance heat indices reach or exceed 100F for much of the area.
For Sunday and Monday...An upper-level trough across the Northeast
with our area more on the southern extent of it especially on
Sunday. A cold front is forecast to be just south of our area to
start Sunday, however the main drying looks to be delayed until late
in the day and especially at night into Monday. Some embedded
shortwave energy should act upon an unstable airmass to once again
develop some convection. An onshore flow in the low levels Sunday
may assist in providing some low-level convergence especially near
the fall line westward. Some thunderstorms could be gusty with some
increase in the flow, but overall looks like local downpours and
lightning the main threats. The convection should weaken and
dissipate Sunday night with the loss of daytime heating and some
drying, then high pressure starts to build in during Monday with
some cooling and lowering dew points.
For Tuesday through Thursday...As the upper-level trough lifts out
of the Northeast later Tuesday and Wednesday, a weak ridge slides
across. This should result in some drier conditions Tuesday into
Wednesday, however a shortwave trough moving across the Great Lakes
Wednesday will send a cold front into our area late Thursday. There
is more uncertainty here though with differences among the model
guidance regarding timing/phasing of energy rounding the Plains
ridge and tracking across the northern tier. We therefore blended in
the latest WPC guidance for Tuesday and Wednesday, and weighted much
of the forecast for Thursday with WPC guidance. It does look like
the heat and humidity starts to build some again Wednesday and
Thursday.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Into this evening (until 02Z)...Scattered showers and thunderstorms
from around KRDG and KILG westward. The rain will be heavy at times
with conditions lowering to IFR in showers and thunderstorms. VFR
conditions and no precipitation are anticipated at and around KABE,
KTTN, KPNE, KPHL, KMIV and KACY. East to southeast wind 4 to 8 knots.
Overnight (02z until 10Z)...VFR at first with MVFR ceilings and
visibility values arriving after about 06Z. Variable wind 6 knots or
less.
Friday...MVFR conditions in the morning, improving to VFR for the
afternoon. However, scattered showers and thunderstorms in the
afternoon will reduce ceilings and visibility values to MVFR or IFR
at times. Southeast to south wind 5 to 10 knots.
OUTLOOK...
Friday night...Any showers and thunderstorms should end by late
evening, otherwise mostly VFR. However, areas of MVFR or IFR
conditions possible late due to low clouds and/or fog. Southerly
winds 5 knots or less, or light and variable. Low confidence.
Saturday...Areas of low clouds and/or fog possible early, then VFR
overall. However, showers and thunderstorms will be on the increase
especially in the afternoon and evening which will locally result in
MVFR/IFR conditions at times. Conditions should improve some during
the overnight hours. Southwest to west winds less than 10 knots.
Sunday and Monday...VFR overall. Some showers and thunderstorms
still possible Sunday.
Tuesday...VFR is anticipated.
&&
.MARINE...
An east to southeast wind at 5 to 10 knots into tonight should
become south around 10 knots on Friday. Waves on our ocean waters
will be around 2 feet. Waves on Delaware Bay are forecast to be 2
feet or less.
Outlook...
Friday night and Saturday...The conditions are anticipated to be
below Small Craft Advisory criteria. Southwesterly winds however
will increase to 10-20 knots at times, becoming west to northwest
Saturday night and diminishing some. Some showers and thunderstorms
are expected especially Saturday afternoon and night.
Sunday and Monday...North to east winds will increase mainly into
the 10-20 knot range and this will build the seas some. As of now,
the conditions are anticipated to remain below Small Craft Advisory
criteria.
Tuesday...The conditions are anticipated to remain below Small Craft
Advisory criteria.
Rip Currents...
A light east to southeast wind into this evening and breaking waves
of 2 feet or less should maintain the low risk for the development
of dangerous rip currents.
A low risk is anticipated again for Friday with similar wave
conditions expected. A southeast wind around 5 to 10 MPH should
become southerly around 10 MPH in the afternoon.
&&
.TIDES/COASTAL FLOODING...
The evening astronomical high tides associated with the recent new
moon remain particularly high. We are expecting another round of
spotty minor tidal flooding with this evening's high tide. The
flooding is not forecast to be widespread or impactful enough to
warrant another advisory.
Water levels should begin to lower gradually as we get into the
weekend.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.
&&
Synopsis...Gorse
Near Term...Iovino
Short Term...Iovino
Long Term...Gorse
Aviation...Gorse/Iovino
Marine...Gorse/Iovino
Tides/Coastal Flooding...Iovino
Hazardous weather outlook, Jul 4, 2:52 PM EST, 1 hour 8 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
352 PM EDT Thu Jul 4 2019
MDZ008-012-015-019-020-NJZ001-007>010-PAZ054-055-060>062-101-103-105-
052000-
Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-
Hunterdon-Somerset-Carbon-Monroe-Berks-Lehigh-Northampton-
Western Chester-Western Montgomery-Upper Bucks-
352 PM EDT Thu Jul 4 2019
This Hazardous Weather Outlook is for northeast Maryland, northern
New Jersey, northwest New Jersey, east central Pennsylvania,
northeast Pennsylvania and southeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ001-NJZ015>019-PAZ070-071-102-104-106-052000-
New Castle-Mercer-Salem-Gloucester-Camden-Northwestern Burlington-
Delaware-Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks-
352 PM EDT Thu Jul 4 2019
This Hazardous Weather Outlook is for northern Delaware, central
New Jersey, southern New Jersey and southeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Tidal levels on the Delaware River into the upper Delaware Bay may
approach Coastal Flood Advisory criteria at the time of high tide
this evening and overnight.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Heat index values will be near 100 degrees both Friday and Saturday
afternoons.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ002-003-NJZ012-013-020>023-027-052000-
Kent-Inland Sussex-Middlesex-Western Monmouth-Ocean-Cumberland-
Atlantic-Cape May-Southeastern Burlington-
352 PM EDT Thu Jul 4 2019
This Hazardous Weather Outlook is for central Delaware, southern
Delaware, central New Jersey, northern New Jersey and southern New
Jersey.
.DAY ONE...This afternoon and tonight.
Tidal levels may approach Coastal Flood Advisory criteria at the
time of high tide this evening and overnight.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ004-NJZ014-024>026-052000-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
352 PM EDT Thu Jul 4 2019
This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.
.DAY ONE...This afternoon and tonight.
Tidal levels may approach Coastal Flood Advisory criteria at the
time of high tide this evening and overnight.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-431-450>455-052000-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
352 PM EDT Thu Jul 4 2019
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
In the hours before
Local storm report, Jul 4, 1:13 PM EST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
213 PM EDT THU JUL 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 1 ENE BETHEL 38.58N 75.60W
07/04/2019 M0.25 INCH SUSSEX DE TRAINED SPOTTER
PEA SIZED HAIL REPORTED.
&&
JEOSpecial weather statement, Jul 4, 1:17 PM EST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
217 PM EDT Thu Jul 4 2019
MDZ019-020-041900-
Talbot-Caroline-
217 PM EDT Thu Jul 4 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN TALBOT AND
SOUTHWESTERN CAROLINE COUNTIES...
At 216 PM EDT, a strong thunderstorm was located over Tanyard, or
near Easton, moving northeast at 5 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Easton, Preston, Matthews, Choptank, Tanyard, Windyhill and Cordova.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.
LAT...LON 3863 7601 3880 7612 3886 7595 3871 7585
3869 7588 3870 7590 3869 7590 3868 7593
3867 7594 3866 7596
TIME...MOT...LOC 1816Z 246DEG 5KT 3877 7596
MPSSpecial weather statement, Jul 4, 2:26 PM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
326 PM EDT Thu Jul 4 2019
PAZ101-102-042015-
Western Chester-Eastern Chester-
326 PM EDT Thu Jul 4 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHESTER COUNTY...
At 325 PM EDT, a strong thunderstorm was located over Mount Vernon,
or 15 miles northwest of Newark, moving southeast at 10 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Oxford, West Grove, Homeville, Glen Roy, Mount Vernon, Cochranville,
Ladenberg, Kemblesville, North Star, Avondale and Toughkenamon.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.
LAT...LON 3976 7606 3981 7603 3983 7604 3983 7602
3985 7602 3987 7599 3991 7600 3993 7598
3980 7571 3972 7577 3972 7606 3974 7609
TIME...MOT...LOC 1925Z 312DEG 8KT 3982 7599
MPSSpecial weather statement, Jul 4, 2:46 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
346 PM EDT Thu Jul 4 2019
DEZ002-MDZ020-042030-
Kent-Caroline-
346 PM EDT Thu Jul 4 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN KENT AND
SOUTHEASTERN CAROLINE COUNTIES...
At 346 PM EDT, strong thunderstorms were clustered over Denton, or 15
miles northeast of Easton, moving east at 10 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Denton, Greensboro and Andrewsville.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.
LAT...LON 3891 7593 3901 7571 3883 7562 3883 7572
3879 7572 3875 7585
TIME...MOT...LOC 1946Z 249DEG 8KT 3886 7580
MPSLocal storm report, Jul 4, 3:00 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
400 PM EDT THU JUL 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM FLOOD 1 E WYE MILLS 38.94N 76.06W
07/04/2019 QUEEN ANNE'S MD DEPT OF HIGHWAYS
US 50 NORTH AND SOUTH CLOSED AT MD 404 DUE
TO HIGH WATER.
&&
JEOSpecial weather statement, Jul 4, 3:53 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
453 PM EDT Thu Jul 4 2019
PAZ070-071-102>104-042130-
Eastern Montgomery-Western Montgomery-Delaware-Eastern
Chester-Philadelphia-
453 PM EDT Thu Jul 4 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL MONTGOMERY...EAST
CENTRAL CHESTER...WEST CENTRAL PHILADELPHIA AND NORTHEASTERN DELAWARE
COUNTIES...
At 453 PM EDT, a strong thunderstorm was located over Bryn Mawr, or 9
miles west of Philadelphia, moving northwest at 15 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Philadelphia, Norristown, West Norriton, East Norriton, Yeadon,
Conshohocken, Folcroft, Narberth, East Lansdowne, Morris Park, Bryn
Mawr, Trout Lake, Radnor Township, Broomall, Paoli, Newtown Square,
Roxborough, King Of Prussia, Drexel Hill and Valley Forge.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.
LAT...LON 4009 7549 4010 7546 4011 7547 4019 7537
4000 7520 3990 7528 4000 7559
TIME...MOT...LOC 2053Z 128DEG 14KT 4001 7531
MPS